Niaspan and Weight Gain

Weight gain is not a known Niaspan side effect. However, if you are taking Niaspan and weight gain does become a problem, you can help combat it with diet and exercise. Also, be sure to talk with your healthcare provider about other suggestions for dealing with weight gain.

Niaspan and Weight Gain: An Overview

While weight gain can be a side effect of some other cholesterol medications, it is not a known side effect of Niaspan® (niacin extended-release).
 
If you are noticing a weight gain with Niaspan, there are some things that you can do. Some suggestions include:
 
o Lots of in fruits, vegetables, grains, and fat-free or low-fat milk and milk
   products
o Lean meats, poultry, fish, beans, eggs, and nuts
o Limiting foods with saturated fats, trans fats, cholesterol, sodium (salt), and
   added sugars.
  • Getting regular exercise for at least 30 minutes a day on most days of the week.
     
  • Limiting your intake of alcohol.
     
(Click BMI Calculator to see if your weight is within a healthy range.)
 
Also, if you are noticing a weight gain with Niaspan, talk to your healthcare provider. He or she can give you other suggestions for dealing with any weight gain.
10 Foods That Lower Cholesterol

Niaspan Drug

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2014 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.